Oregon, 2007High Wind in Oregon, October 18, 2007
October 18, 2007 · NWS MFR · 3 events in 3 counties and zones
especially along the coast. A High Wind Warning was issued for Oregon zones ORZ021/022 at 16/1501 PDT, effective from 18/0500 PDT until 18/1400 PDT.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front brought high winds to the area...especially along the coast. A High Wind Warning was issued for Oregon zones ORZ021/022 at 16/1501 PDT, effective from 18/0500 PDT until 18/1400 PDT. The warning expired at 18/1400 PDT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Oct 18, 2:13 AM PST, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 18, 2:13 AM PST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
313 AM PDT THU OCT 18 2007
.DISCUSSION...SOME ALTERATIONS HAVE BEEN MADE TO THE DETAILS BUT THE
BIG PICTURE REMAINS CONSISTENT. CURRENT OBSERVATIONS AND THE GFS INDICATE
A VERY SLIGHTLY WEAKER LOW THAN IN PREVIOUS RUNS...WHICH IS JUST
ENOUGH TO WARRANT DROPPING THE HIGH SURF ADVISORY BUT HIGH WINDS ARE
EXPECTED ALONG THE COAST TODAY. WINDS WILL ALSO BE STRONG INLAND OVER
THE HIGHER TERRAIN AND IN THE SHASTA VALLEY WITH WIDESPREAD BREEZY
CONDITIONS.
THE CENTER OF THE LOW OFFSHORE FROM OREGON WILL LIFT NORTHEAST TOWARD
VANCOUVER ISLAND TODAY WITH AN ASSOCIATED WARM FRONT SWEEPING ACROSS
OUR REGION. WINDS WILL DECREASE BEHIND THE FRONT THIS AFTERNOON WITH RAIN
TRANSITIONING TO SHOWERS. THERE WILL BE ANOTHER BURST OF STRONGER WINDS
LATE THIS EVENING THROUGH THE OVERNIGHT HOURS AHEAD OF A COLD FRONT.
THE FRONT WILL MOVE EAST ACROSS OUR REGION FRIDAY MORNING WITH THE SNOW
LEVEL DIPPING TO 5500 TO 6000 FEET IN THE AFTERNOON. POST FRONTAL SHOWERS
IN THE AFTERNOON AND EVENING WILL BE WIDESPREAD WITH A SLIGHT CHANCE OF
THUNDERSTORMS NEAR THE COOS COUNTY COAST.
A CHANCE OF SHOWERS WILL PERSIST FRIDAY NIGHT THROUGH SATURDAY WITH THE
SNOW LEVEL BETWEEN 4000 AND 5000 FEET.
HIGH PRESSURE WILL BEGIN TO BUILD SATURDAY NIGHT WITH CLEARING SKIES
MAKING FOR A CHILLY NIGHT. A WARMING TREND WILL BEGIN SUNDAY AND THE
OUTLOOK IS FOR DRY CONDITIONS EARLY NEXT WEEK UNDER THE INFLUENCE OF A WEST
COAST RIDGE. THE GFS INDICATES A SLIGHT CHANCE OF RAIN IN WESTERN OREGON
WITH A WEAK FRONT WEDNESDAY NIGHT INTO THURSDAY.
&&
.AVIATION...SOUTH TO SOUTHWEST WINDS WILL BE STRONG OVER THE NEXT
24 HOURS. THERE MAY BE SPEED SHEAR IN SOUTHWEST OREGON THIS MORNING
WITH A DELAY BEFORE STRONGER WINDS REACH THE SURFACE. A WARM FRONT
WILL PRODUCE WIDESPREAD RAIN THIS MORNING WITH WIDESPREAD MVFR CEILINGS
AND AREAS OF MOUNTAIN OBSCURATIONS. SHOWERS BEHIND THE FRONT THIS
AFTERNOON AND EVENING WITH LOCAL MVFR CEILINGS AND LOCALLY OBSCURED
MOUNTAINS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR ORZ021-
ORZ022.
CA...WIND ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 2 AM TO 11 AM PDT FRIDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT SUNDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
DWHazardous weather outlook, Oct 17, 3:13 PM PST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
413 PM PDT WED OCT 17 2007
ORZ021-022-182315-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
413 PM PDT WED OCT 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A HIGH WIND WARNING IS IN EFFECT FROM 5 AM TO 2 PM THURSDAY. SEE
STATEMENT FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
CAZ081-182315-
CENTRAL SISKIYOU COUNTY-
413 PM PDT WED OCT 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WIND ADVISORY IS IN EFFECT FROM 5 AM TO 2 PM THURSDAY. SEE
STATEMENT FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PETRUCELLI
In the hours before
Local storm report, Oct 18, 2:52 AM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
352 AM PDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM NON-TSTM WND GST N LANGLOIS 42.93N 124.45W
10/18/2007 E0 MPH CURRY OR TRAINED SPOTTER
BLOWING HARD AND IS KNOCKING SOME TREES DOWN
&&
BUNKERHigh Wind, South Central Oregon Coast
- When
- October 18, 3:50 AM PST to 7:24 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
A sensor at Port Orford recorded winds gusts verifying a High Wind Warning from 18/0706 until 18/1724 PDT. A gust to 52 KT was recorded at 07:06 PDT, followed by gusts to 53 KT at 07:18 and to 52 KT at 07:24. A spotter 1SE Bandon recorded a gust to 51 KT at 18/0651 PDT. At 18/0351, a spotter north of Langlois reported that the wind was blowing hard and knocking trees down. Wind gusts to 50 KT were estimated.
High Wind, Central & Eastern Lake County
- When
- October 18, 8:38 AM PST to 5:38 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The RAWS unit at Summer Lake recorded gusts of 60 mph or greater every hour during this interval. The peak gust was 67 mph recorded at 08:38 and 12:38 PDT. No High Wind Warning was in effect for this event, but there was a Wind Advisory. This effect was highly localized and not reflective of winds over the zone.
High Wind, Curry County Coast
- When
- October 18, 9:34 AM PST to 1:49 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
A sensor at Humbug mountain recorded winds gusts verifying a High Wind Warning during this interval. A gust to 63 mph was recorded at 09:34 PDT, followed by a gust to 68 mph at 12:19 and one to 59 mph at 12:34. Two more verifying gusts followed, to 58 mph at 13:32 and 62 mph at 13:49.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, October 18, 20072 deaths · $15 million · EF2 · 76 events
- Tornadoes and Hail in Kentucky, October 18, 200719 injured · $16 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, October 18, 20078 injured · $15 million · EF3 · 18 events
- Tornadoes and Hail in Michigan, October 18, 20071 death · 1 injured · $3.2 million · EF2 · 33 events
- Tornadoes and Hail in Indiana, October 18, 2007$1.1 million · EF3 · 16 events
- High Wind and Strong Wind in Washington, October 18, 20071 death · 1 injured · $5.6 million · 54 kt wind · 11 events
- Tornadoes and Hail in Kentucky, October 18 to 19, 20071 injured · $2.3 million · EF2 · 35 events
- Tornadoes and Hail in Michigan, October 18 to 19, 20072 injured · $1.6 million · EF1 · 14 events
- Tornado in Florida, October 18, 20074 injured · $1.0 million · EF1 · 1 event
- Tornado and Damaging Winds in Alabama, October 18, 2007$3.0 million · EF1 · 9 events
- Tornado and Damaging Winds in Tennessee, October 18 to 19, 2007$177,000 · EF1 · 33 events
- Damaging Winds in Illinois, October 18, 2007$279,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55205, 55207, 55203.